Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 56, NWS Louisville, KY

April 23, 2011Harrison County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 23, 2011, 8:18 PM EDT for Harrison County, Kentucky. It took effect at Apr 24, 2011, 1:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 8:18 PM EDT (00:18 UTC)
In effect from
Apr 24, 2011, 1:00 AM EDT
Expired
Apr 24, 2011, 11:15 AM EDT
In force
10 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Harrison County, KY

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Licking River at Cynthiana (CYNK2). The gauge peaked at 19.44 ft at Apr 24, 2011, 3:00 AM EDT.

actionminormoderatemajor510152004/2304/2404/25
Action stage
16 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03252500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WGUS43 KLMK 240018
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
818 PM EDT SAT APR 23 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  SOUTH FORK LICKING RIVER AT CYNTHIANA

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARRISON.

.HEAVY RAIN THAT HAS FALLEN OVER THE AREA IS CAUSING THE RIVER TO
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY SUNDAY EVENING.

&&

KYC097-250018-
/O.NEW.KLMK.FL.W.0056.110424T0500Z-110425T0800Z/
/CYNK2.1.ER.110424T0500Z.110424T1200Z.110425T0200Z.NO/
818 PM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT  7:30 PM SATURDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SUNDAY AND 
  CONTINUE TO RISE TO NEAR 21.9 FEET BY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY LATE EVENING.
* IMPACT...AT 22.0 FEET...POPLAR STREET IS CLOSED. SOME HOMES ON WEST 
  SIDE ARE EVACUATED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.0  
  FEET ON APR 13 2011.

$$
1 follow-up statement
997 
WGUS83 KLMK 241515
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1115 AM EDT SUN APR 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  SOUTH FORK LICKING RIVER AT CYNTHIANA
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT.

&&

KYC097-241545-
/O.CAN.KLMK.FL.W.0056.000000T0000Z-110425T0800Z/
/CYNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1115 AM EDT SUN APR 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* AT 10:30 AM SUNDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.5 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 18.8 FEET BY MONDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 23, 7:58 PM EDT, 20 minutes earlier.

Area forecast discussion, Apr 23, 7:58 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SAT APR 23 2011

...FORECAST UPDATE...

WILL ALLOW THE TORNADO WATCH TO EXPIRE. STORMS HAVE WEAKENED
CONSIDERABLY...ALTHOUGH STRONG STORMS REMAIN OVER THE NORTHERN
BLUEGRASS REGION AND LEXINGTON METRO. AN ISOLATED SEVERE WIND GUST
OR LARGE HAIL REPORT COULD BE POSSIBLE OVER THE NEXT HOUR OVER OUR
NORTHEASTERN CWA...BUT THE TOR THREAT SEEMS TO HAVE DIMINISHED
GREATLY.

ALSO UPDATED THE GRIDS FOR THE OVERNIGHT PERIOD TO INCLUDE HEAVY
RAINFALL MENTION ESPECIALLY OVER THE NORTHERN HALF OF THE CWA GIVEN
THE UPSTREAM CONVECTION IN SOUTHEAST MO AND SOUTHERN IL. HAVE HAD 3
TO 5 INCH RAINFALL REPORTS OF MANY COUNTIES ACROSS THE NORTH
TODAY...SO THE FLASH FLOOD WARNINGS THAT ARE IN EFFECT COULD
POSSIBLY BE EXPANDED...OR EXPIRE AT THEIR PROPER TIME AND REISSUED
AT A LATER TIME OVERNIGHT. LOOKS LIKE THE THREAT OVERNIGHT WILL BE
MOSTLY HEAVY RAINFALL AND FLOODING.

UPDATED ZONES/GRIDS AND DROPPED WATCH WILL BE OUT SHORTLY.

.SHORT TERM (TONIGHT - SUNDAY NIGHT)...

...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...

TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.

OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.

.LONG TERM (MONDAY - SATURDAY)...

...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

MONDAY - MONDAY NIGHT...

HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.

BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

TUESDAY - WEDNESDAY NIGHT...

TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.

BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECTLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF  WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.

THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.

THURSDAY - SATURDAY...

THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

LOOK FOR THE WARMEST TEMPERATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.

&&

.AVIATION (00Z TAF ISSUANCE)...

MORE SHRA/TSRA WILL CONTINUE TO AFFECT SDF...SOON LEX AND WILL
LIKELY STAY JUST NORTH OF BWG FOR THE NEXT COUPLE OF HOURS. ANY
SHRA/TSRA WILL CAUSE MVFR CIGS AND VSBYS DOWN TO IFR. LEX COULD SEE
WIND GUSTS TO 40 KTS IN THE NEXT HOUR OR SO WITH APPROACHING STORMS.

WE WILL GET A BREAK...A SMALL BREAK...IN THE PRECIPITATION BEFORE A
LARGE MASS OF SHRA/TSRA IN SOUTHEAST MISSOURI WILL PUSH INTO OUR
AREA...AGAIN CAUSING MVFR CIGS AND IFR VSBYS...PERHAPS BRIEFLY
WORSE. BEST CHANCE FOR THE TERMINALS TO EXPERIENCE THIS WILL BE SDF
AND MAYBE LEX. THINK MAJORITY COULD MOVE NORTH OF BWG OVERNIGHT.
TIMING OF THIS NEXT WAVE LOOKS TO BE AFTER 02Z-03Z.

IN BETWEEN WAVES OF PRECIP...WINDS WILL LIKELY STAY OUT OF THE
SOUTH-SOUTHWEST AND BE GUSTY AT TIMES.

MORE SHRA/TSRA WILL BE LIKELY TOMORROW...BUT MAY LEAVE OUT OF TAFS
FOR NOW SINCE IT DEPENDS ON WHERE THE LEFTOVER BOUNDARY SETS UP.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR KYZ023>043-
     045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR INZ076>079-083-
     084-089>092.

&&

UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......AL
Hazardous weather outlook, Apr 23, 8:11 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
811 PM EDT SAT APR 23 2011 /711 PM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL MOVE OUT OF THE BLUEGRASS REGION OF
KENTUCKY THIS EVENING. UNTIL 9 PM EDT...GUSTY WINDS AND SMALL HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

MORE SHOWERS AND THUNDERSTORMS OVER MISSOURI AND ILLINOIS WILL
PUSH INTO SOUTHERN INDIANA...NORTH-CENTRAL AND CENTRAL KENTUCKY
OVERNIGHT...BRINGING YET ANOTHER ROUND OF VERY HEAVY
RAINFALL. AREAS NORTH OF THE OHIO RIVER COULD SEE AN ADDITIONAL
ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. LIFE-
THREATENING FLASH FLOODING WITH RAPID RISES ON AREA
RIVERS...CREEKS...AND DITCHES WILL BE POSSIBLE WITH THIS OVERNIGHT
PRECIPITATION. THUS A FLASH FLOOD WATCH WILL CONTINUE THROUGH THE
OVERNIGHT HOURS FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND
NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MORE STRONG TO ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AFTERNOON
ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG GUSTY WINDS.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER
FORECASTS OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY
INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

AL

In the hours before

Special weather statement, Apr 23, 7:28 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT SAT APR 23 2011

KYZ046-047-054-055-240000-
BOYLE-MARION-MERCER-WASHINGTON-
728 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...AND MOVING EAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPRINGFIELD...
  DANVILLE...
  THOMPSONVILLE AND RINELTOWN...
  STEWART AND JENKINSVILLE...
  DIXVILLE AND PERRYVILLE...
  NEVADA AND NEEDMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3772 8473 3771 8475 3769 8473 3760 8475
      3759 8476 3758 8477 3758 8479 3755 8486
      3764 8548 3769 8546 3774 8539 3776 8538
      3773 8473
TIME...MOT...LOC 2328Z 268DEG 49KT 3770 8526

AML
Local storm report, Apr 23, 7:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HEAVY RAIN       CRESTWOOD               38.34N  85.48W
04/23/2011  M4.25 INCH       OLDHAM             KY   TRAINED SPOTTER

            SINCE MIDNIGHT LOCAL TIME

&&

EVENT NUMBER LMK1100595

LG
Special weather statement, Apr 23, 7:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 PM EDT SAT APR 23 2011

KYZ040-041-047-048-056-240015-
FAYETTE-GARRARD-JESSAMINE-MERCER-WOODFORD-
741 PM EDT SAT APR 23 2011

...THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...PEA SIZE HAIL...AND
WIND GUSTS UP TO 40 MPH OVER EAST CENTRAL KENTUCKY...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS ALONG A LINE FROM DUNBAR HIGH SCHOOL TO 6 MILES WEST
OF HARRODSBURG...AND MOVING EAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  LEXINGTON...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  BRYAN STATION...
  NEALTON AND SOUTH ELKHORN...
  CATNIP AND JESSAMINE...
  FENWICK AND VINEYARD...
  AVON AND CENTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3784 8445 3784 8449 3781 8448 3777 8453
      3776 8452 3773 8454 3774 8503 3778 8502
      3810 8463 3808 8430 3807 8429 3805 8429
TIME...MOT...LOC 2339Z 269DEG 40KT 3806 8459 3774 8490

TWF
Special weather statement, Apr 23, 7:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT SAT APR 23 2011

KYZ035>037-042-043-240030-
BOURBON-FRANKLIN-HARRISON-NICHOLAS-SCOTT-
744 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF GEORGETOWN...AND MOVING EAST AT
60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND
30 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  CYNTHIANA...
  ROGERS GAP AND MUDDY FORD...
  LEES LICK AND DAVIS...
  BROADWELL AND LAIR...
  POINDEXTER AND SHAWHAN...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3817 8470 3819 8477 3834 8482 3836 8474
      3848 8458 3851 8451 3854 8449 3854 8444
      3857 8442 3858 8422 3857 8420 3855 8422
      3848 8416 3843 8399 3843 8395 3836 8390
TIME...MOT...LOC 2344Z 250DEG 53KT 3828 8464

AML
Local storm report, Apr 23, 7:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            CARLISLE                38.31N  84.04W
04/23/2011                   NICHOLAS           KY   EMERGENCY MNGR

            EM REPORTS SEVERAL HOMES FLOODED WITH FLOODING
            OCCURRING COUNTYWIDE

&&

EVENT NUMBER LMK1100596

LG
Special weather statement, Apr 23, 8:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM EDT SAT APR 23 2011

KYZ036-041>043-048-049-057-240030-
BOURBON-CLARK-FAYETTE-JESSAMINE-MADISON-NICHOLAS-SCOTT-
801 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEXINGTON...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  BRYAN STATION...
  CLINTONVILLE AND WYANDOTTE...
  AUSTERLITZ AND SILVER LAKE...
  PRETTY RUN AND NORTH MIDDLETOWN...
  PLUM AND LITTLE ROCK...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3812 8408 3795 8398 3793 8398 3792 8400
      3789 8400 3781 8468 3821 8454 3838 8391
      3836 8390 3836 8388 3834 8386 3829 8385
TIME...MOT...LOC 0001Z 258DEG 43KT 3806 8441

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:01 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas29 min
Apr 23, 8:30 PM EDTSpecial Weather StatementLMKClark15 min
Apr 23, 8:31 PM EDTSevere Thunderstorm WarningLMKClark14 min
Apr 23, 9:20 PM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford9 hr
Apr 23, 9:46 PM EDTRiver Flood WarningLMKBullitt14 hr
Apr 24, 1:35 AM EDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Grayson, Green and 7 more55 min
Apr 24, 2:12 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Simpson33 min
Apr 24, 2:22 AM EDTTornado WarningLMKBarren, Green, Hart, Metcalfe23 min
Apr 24, 2:33 AM EDTSpecial Weather StatementLMKMarion27 min
Apr 24, 2:34 AM EDTTornado WarningLMKBarren, Metcalfe, Monroe26 min
Apr 24, 2:37 AM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe38 min
Apr 24, 2:41 AM EDTTornado WarningLMKAdair, Casey, Green, Marion, Taylor34 min
Apr 24, 2:56 AM EDTSpecial Weather StatementLMKMarion, Mercer, Washington34 min
Apr 24, 3:02 AM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington28 min
Apr 24, 3:10 AM EDTTornado WarningLMKAdair, Metcalfe, Russell50 min
Apr 24, 3:13 AM EDTTornado WarningLMKBoyle, Casey, Lincoln, Marion, Taylor47 min
Apr 24, 3:34 AM EDTSpecial Weather StatementLMKClark, Fayette, Garrard, Jessamine, Madison, Woodford41 min
Apr 24, 3:37 AM EDTTornado WarningLMKAdair, Casey, Russell23 min
Apr 24, 6:16 AM EDTAreal Flood WarningLMKBreckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more12 hr
Apr 24, 6:50 AM EDTSpecial Weather StatementLMKHancock, Ohio25 min
Apr 24, 7:11 AM EDTSpecial Weather StatementLMKLogan34 min
Apr 24, 7:16 AM EDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Hancock44 min
Apr 24, 7:44 AM EDTSpecial Weather StatementLMKButler, Edmonson, Logan, Warren31 min
Apr 24, 7:59 AM EDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more46 min
Apr 24, 8:10 AM EDTSpecial Weather StatementLMKBarren, Edmonson, Hart, Metcalfe35 min
Apr 24, 8:48 AM EDTSpecial Weather StatementLMKGreen, Taylor27 min
Apr 24, 9:14 AM EDTSpecial Weather StatementLMKBoyle, Casey31 min
Apr 24, 9:38 AM EDTSpecial Weather StatementLMKBoyle, Garrard37 min
Apr 24, 10:06 AM EDTSpecial Weather StatementLMKMadison24 min
Apr 24, 1:58 PM EDTSpecial Weather StatementLMKAllen32 min
Apr 24, 2:42 PM EDTSpecial Weather StatementLMKMonroe33 min
Apr 24, 3:08 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland37 min
Apr 24, 3:52 PM EDTSpecial Weather StatementLMKClinton38 min
Apr 24, 4:54 PM EDTSevere Thunderstorm WarningLMKButler, Ohio48 min
Apr 24, 4:56 PM EDTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio9 hr
Apr 24, 5:19 PM EDTFlash Flood WarningLMKButler, Edmonson, Logan, Ohio, Simpson, Warren9 hr
Apr 24, 5:28 PM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson62 min
Apr 24, 5:31 PM EDTSevere Thunderstorm WarningLMKLogan44 min
Apr 24, 5:47 PM EDTSpecial Weather StatementLMKButler43 min
Apr 24, 5:48 PM EDTAreal Flood WarningLMKBullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more12 hr
Apr 24, 6:44 PM EDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 2 more31 min
Apr 24, 7:03 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren42 min
Apr 24, 7:17 PM EDTSpecial Weather StatementLMKGreen, Hart43 min
Apr 24, 7:26 PM EDTSpecial Weather StatementLMKLogan34 min
Apr 24, 7:28 PM EDTSevere Thunderstorm WarningLMKBarren32 min
Apr 24, 7:32 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren28 min
Apr 24, 7:36 PM EDTFlash Flood WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor and 1 more6 hr
Apr 24, 7:48 PM EDTSevere Thunderstorm WarningLMKAllen, Barren27 min
Apr 24, 7:53 PM EDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe6 hr
Apr 24, 7:58 PM EDTSpecial Weather StatementLMKWarren32 min

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.